Get your Health question answered in 3 easy steps

121 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

On the pill Yaz. Started getting period like cramps and slight brown spotting. What is the cause?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 12924 Questions
Question
Hello, I am on the pill Yaz, have been for over 6 months now, take it daily. I am not due for my period until another 10 days, last night while asleep I woke to strong period like cramping and since then I have been feeling very tight in that area all day, and tender/sore, and slight brown spotting.

I have never had this occure before so long beofre a next period is due to begin. I am on Yaz because I normally have very heavy periods and cramps. I have a partner and am sexually active.
Wed, 26 Dec 2012 in Women's Health
 
 
Answered by Dr. Rakhi Tayal 2 hours later
Hello,
Thanks for posting your query.
There are couple of possibilities in your case.
1. Hormonal variation-which has led to bleeding
2. Some trauma to the local part-may be due to improper lubrication etc.
3. Infection in private parts.
Any of this can lead to this kind of bleeding with pain in the lower abdomen.
What you should do is,
In case, the bleeding was very light and you are not having any other major complaints at present, you can prefer to wait. In case this happens again or it continuous then you have to visit a doctor.
Visit a gynaecologist and get your self examined for any local problem. At times some minor infection or scratch in the area can lead to this. Proper evaluation and treatment are needed in such cases.
There is nothing to get alarmed, but please do not ignore if this happens again or the bleeding continues.

Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Regards.
Dr. Rakhi Tayal.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN